Last night I started the transition to the near term anti-depressant drug regimen (see previous post for info on what it is). For folks not familiar with what this is like I thought you might like to know. Hopefully, if you’re taking lupron or casodex, depression won’t be as much of an issue as it has been for me. If it is and you’re medication resistant, as I am, this may give you some insight.
The pristiq I’ve been on has to be tapered off. For the next week I take half the amount and then go off it entirely. At the same time I start taking pristiq’s replacement viibryd. (It will be held at the minimum dose for at least 3 weeks.) At the start of next week I’ll add geodon, and we see how the geodon interacts with the adderall. In all likelihood I’ll need to start tapering off the adderall over about a week. Once I’m off adderall, it will take 2-3 weeks to figure out if the new cocktail is working. Any dosage adjustments will also require 2-3 more weeks to be sure of the effect. If the new cocktail is a bust, it’s back to tapering off and starting a new regimen.
With each tapering off or addition of a psychotropic drug I expect some immediate short term side effects. These are things such as being tired, insomnia, diarrhea, constipation, nervousness, dullness, irritability, nausea, etc. It seems a paradox to me that most of the time the shrinks can’t tell me, for example, whether I’m likely to get diarrhea or constipation. Intestinal problems is about as close as it gets.
So far, with the reduction of pristiq and the addition of viibryd, the biggest side effect is I’m pretty wired. I also had a huge hot flash that lasted almost a half hour this afternoon. Not clear if that was the casodex on its own or some interaction with the other drugs. Regardless, so far so good.
I doubt I’ll provide much more info on the transition, unless something really noteworthy happens.